Alert archive / Nevada / Flash Flood Warnings in 2007
Flash Flood Warning 2, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Jul 25, 2007, 5:34 PM PDT for Elko County, Nevada. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2007, 5:34 PM PDT (00:34 UTC)
- Expired
- Jul 25, 2007, 7:30 PM PDT
- In force
- 116 min
- Issued by
- NWS Elko, NV
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Elko County, NV
The radar
The Elko radar (KLRX), 55 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 0.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4406 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KLKN 260037 FFWLKN NVC007-260230- /O.NEW.KLKN.FF.W.0002.070726T0034Z-070726T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 534 PM PDT WED JUL 25 2007 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL ELKO COUNTY IN NORTHEAST NEVADA... THIS INCLUDES THE CITY OF MIDAS... * UNTIL 730 PM PDT * AT 536 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM 6 MILES NORTHEAST OF MIDAS... MOVING NORTHEAST AT 30 MPH. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 4107 11698 4105 11653 4149 11652 4149 11697 $$ ROOD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:07 PM PDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 25, 2:07 PM PDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 207 PM PDT WED JUL 25 2007 .SYNOPSIS...ABUNDANT MOISTURE AND DAYTIME HEATING WILL COMBINE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND NORTHERN NEVADA THROUGH THURSDAY. SOME DRIER AIR MOVING INTO WESTERN NEVADA BY FRIDAY WILL LIMIT THE THREAT OF THUNDERSTORMS TO EASTERN AND CENTRAL NEVADA THROUGH THE EARLY PART OF NEXT WEEK. && .SHORT TERM...THUNDERSTORMS HAVE DEVELOPED ACROSS CWA EARLY THIS AFTERNOON AND SHOULD CONTINUE TO INTENSIFY AND EXPAND IN COVERAGE INTO THE EVENING...ESPECIALLY ACROSS NORTH AS SHORTWAVE STARTS TO MOVE THROUGH. PWS OVER 1 INCH AND STORM MOVEMENT LESS THAN 10KTS WILL SUPPORT LOCALLY HEAVY RAINS WITH FLASH FLOOD POTENTIAL. SHOULD SEE SOME CLEARING AGAIN ACROSS THE SOUTH WITH NORTHERN ZONES LIKELY REMAINING MOSTLY CLOUDY THROUGH THE NIGHT EXCEPT WESTERN HUMBOLDT COUNTY WHERE SOME DRIER AIR WILL BE ADVECTING IN FROM THE WEST. DO NOT EXPECT AS ACTIVE OF A DAY TOMORROW WITH DRIER AIR MOVING INTO THE NORTH AND NOT MUCH OF A SHORTWAVE TO AID IN CONVECTION MOVING THROUGH. WILL STILL HAVE PWS AROUND AN INCH EASTERN HALF OF CWA AND SHOULD SEE MORE THUNDERSTORM DEVELOPMENT AT LEAST EAST OF A KEKO- KTPH LINE. HIGHS WILL BE WARMER TOMORROW THAN THE LAST COUPLE OF DAYS WITH THE WARMEST LOCATIONS BEING IN HUMBOLDT COUNTY WHERE MID TO UPPER 90S ARE LIKELY WHILE EASTERN ZONES WILL LIKELY REMAIN IN THE 80S WITH MORE CLOUDS AND DEEPER MOISTURE STILL IN PLACE. DRIER AIR WILL CONTINUE TO MOVE IN ACROSS MUCH OF CWA THU NIGHT AND FRI WHICH WILL DECREASE THUNDERSTORM COVERAGE EVEN MORE. ONLY KEPT TOOK OUT MENTION OF THUNDERSTORMS OVER HUMBOLDT AND AREAS MAINLY NORTH OF I-80 IN ELKO COUNTY. TEMPERATURES WILL WARM A FEW MORE DEGREES FRIDAY WITH SOME AREAS IN THE WEST GETTING BACK TO 100+ DEGREES WHILE EASTERN ZONES SHOULD GET UP NEAR 90. JMG && .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. SOUTH TO SOUTHEASTERLY FLOW ALOFT IS EXPECTED TO REMAINING OVER THE EASTERN 1/2 TO 2/3 OF THE GREAT BASIN THROUGH THE MIDDLE OF NEXT WEEK...BRINGING WITH IT MID-LEVEL MOISTURE AND THE CONTINUED THREAT OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS. ACROSS THE EASTERN 2/3S OF THE CWA AFTERNOON PWS THROUGH THE LONG TERM ARE EXPECTED TO BE FLUCTUATE BETWEEN 0.50 AND 0.85. THESE VALUES SUGGEST THAT THUNDERSTORMS WILL TRANSITION BACK TO DRY FOR FIRE WEATHER CONCERNS...WITH ASSOCIATED QPF AMOUNTS LOWERING BELOW A TENTH OF AN INCH. KEPT THUNDERSTORMS OUT OF HUMBOLDT COUNTY THROUGH THE EXTENDED PERIOD AS MID-LEVELS ARE DRIER DUE TO THE MORE SOUTHWESTERLY TO WESTERLY FLOW. AFTERNOON HIGHS AND OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO RANGE FROM NEAR NORMAL TO ABOUT FIVE DEGREES ABOVE NORMAL THROUGH THE PERIOD. ROOD && .AVIATION...THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING ACROSS ALL OF NORTHERN AND CENTRAL NEVADA. SOME STORMS MAY BECOME STRONG WITH VERY HEAVY RAINFALL...REDUCED VISIBILITIES TO BELOW ONE MILE...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN ON THURSDAY HOWEVER NOT EXPECTING QUITE AS MUCH ACTIVITY AS TODAY. ROOD && .FIRE WEATHER...DEEP MONSOON MOISTURE IS NOW IN PLACE ACROSS NRN AND CNTRL NV SO EXPECTING STORMS TO BE WET FOR THE REMAINDER OF THIS AFTERNOON AND EVENING. WITH SLOW STORM MOVEMENTS AND HIGH MOISTURE CONTENT THESE STORMS COULD PRODUCE SOME LOCALLY HEAVY RAIN WITH THE MANY RECENT BURN AREAS ACROSS THE NORTH WILL KEEP THE FLASH FLOOD WATCH FOR THIS AFTN AND EVENING ACROSS NRN NEVADA. DRIER AIR WILL BEGIN TO MOVE INTO ZONES 451 ON THURSDAY WHICH WILL LIMIT THUNDERSTORM ACTIVITY TO ISOLATED. HOWEVER ENOUGH MOISTURE WILL REMAIN ACROSS THE REST OF THE FORECAST AREA FOR SCATTERED THUNDERSTORMS. LESS THUNDERSTORM ACTIVITY IS EXPECTED FOR FRIDAY WITH DRIER AIR SPREADING ACROSS THE REGION. THE BEST CHANCE GOING INTO THE EXTENDED FOR THUNDERSTORMS WILL BE THE EASTERN HALF OF THE FORECAST AREA. JMG && .LKN WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT FOR NORTHERN NEVADA FROM 12 PM PDT TO 8 PM PDT TODAY.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:34 PM PDT | Flash Flood Warning | LKN | Elko | 116 min |
| Jul 25, 7:08 PM PDT | Flash Flood Warning | LKN | Elko | 2 hr |
| Jul 26, 1:10 PM PDT | Flash Flood Warning | LKN | Elko | 35 min |
| Jul 26, 1:46 PM PDT | Flash Flood Warning | LKN | Elko | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.